MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-375-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation.The reported event could not be confirmed.An event cause could not be conclusively determined from the reported information.
 
Event or Problem Description
Medtronic received report that a pipeline flex did not open on the distal end during a procedure.
 
Additional Manufacturer Narrative
Sex - additional information.Event description - additional information.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional event information: the patient was undergoing treatment for an unruptured aneurysm in the ophthalmic artery.The vessel was reportedly tortuous.The devices were prepared as indicated in the ifu.It was reported that approximately 7-8 mm of the pipeline flex was pushed out of the microcatheter; the distal end did not open.The physician attempted to bump the device using the microcatheter, but was not successful in opening it.The pipeline flex was withdrawn from the patient.Afterward, a new pipeline flex was implanted without reported issues.There were no reports of patient injury in connection with this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the pipeline flex pushwire was returned for evaluation without the braid.As received, the pipeline flex pushwire was observed to be stuck within the catheter.The pipeline flex pushwire could not be pushed forward or pulled back.For further examination, the catheter was dissected at several locations to remove the pipeline flex pushwire.No damage was found on the tip coil, dps sleeves, resheathing pad, and distal hypotube.Based on the analysis findings and the reported event details, the report of pipeline flex failure to open on the distal end could not be confirmed.The cause for the reported experience could not be determined as the pipeline flex braid was not returned.It is possible that the patient¿s ¿tortuous¿ vessel anatomy may have contributed to the reported issue.All products are 100% inspected for damage and irregularities during manufacture.The pipeline flex instructions for use provide the following guidance: do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATION DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6495621
Report Number2029214-2017-00451
Device Sequence Number16554522
Product Code OUT
UDI-Device Identifier00847536015579
UDI-Public00847536015579
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberPED-375-14
Device Lot NumberA405965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
07/05/2017
07/05/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/22/2017
07/21/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1